MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE
Model Number KD-620LR
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature: "second-look endoscopy (sle) findings after endoscopic submucosal dissection for colorectal epithelial neoplasms." literature summary: this study aimed to investigate sle findings and their role in preventing delayed bleeding after colorectal esd.Among the 375 cases investigated, sles were performed in 171 (45.6%) patients.The incidences of high-risk ulcer stigma and low-risk stigma were 5.3% (9/171) and 94.7% (162/171), respectively.During sle, endoscopic hemostasis was performed more frequently in the high-risk ulcer stigma group than in the low risk ulcer stigma group, but most of the endoscopic hemostasis in the high-risk ulcer stigma group (3/4, 75.0%) were prophylactic hemostasis.Post-esd delayed bleeding occurred in three (0.8%) patients belonging to the sle group, of which, one patient was from the high-risk stigma group and two were from the low-risk stigma group.The incidence of high-risk ulcer stigma during sle was low, and delayed bleeding occurred in, both, high-risk and low-risk groups of sle.Sles performed after colorectal esd may not be effective in preventing delayed bleeding, and further prospective studies are needed to evaluate the efficacy of sle in post-colorectal esd.Sle findings were retrospectively reviewed and categorized according to the forrest classifications: types ia (spurting), ib (oozing), iia (visible nonbleeding vessel), iib (adherent clot), iic (hematin on ulcer base), and iii (clean base).We classified types i and iia into a high-risk ulcer stigma group.Types iib, iic, and iii and clip closure were classified into a low-risk ulcer stigma group.During sle, endoscopic hemostasis was performed more frequently in the high-risk ulcer stigma group than in the low-risk ulcer stigma group (44.4% [4/9] vs.1.9% [3/162], p < 0.001).In the high-risk ulcer stigma group, endoscopic hemostasis was performed with hemoclips in one patient with an oozing ulcer (type 1b).For type iia ulcers (n = 3), prophylactic hemostasis was performed with hemoclips (n = 1) and apc (n = 2).I post-esd delayed bleeding occurred in three (0.8%) patients, who belonged in the sle group.In these three cases, all neoplasms were located on the rectum.Two patients with visible minor vessels on post-esd ulcers developed delayed bleeding 2 days post-esd.Sle findings were forrest types iia and iib, and prophylactic hemostasis was not performed during sle in both patients.On the day of the delayed bleeding, they underwent endoscopic bleeding control with hemoclips and apc, and bleeding spots could not be retrospectively matched to dots on ulcers on sle.Another patient underwent clip closure after completion of esd and developed delayed bleeding 4 days post-esd.During sle, as the ulcer was closed and there was no evidence of bleeding, prophylactic hemostasis was not performed.However, when bleeding occurred, some clips were not present, and bleeding was observed in the partially opened ulcer.Bleeding control was successful via hemoclips.No death or admission to intensive care units occurred.Type of adverse events/number of patients: post-esd delayed bleeding - 3 patients.Oozing-type bleeding -1 patients.This article includes five (5) reports: patient identifier (b)(6) : cf-q240al.Patient identifier (b)(6) : cf-h260al was selected to represent cf-h260al or pcf-q260ji.Patient identifier (b)(6) : fd-410lr.Patient identifier (b)(6) : kd-620lr was selected to represent kd-620lr, kd-650l or kd-630l.Patient identifier (b)(6) : hx-610-135l was selected to represent ez clip.This report is 4 of 5 for patient identifier (b)(6) : kd-620lr was selected to represent kd-620lr, kd-650l or kd-630l.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Additional devices: kd-650l, udi (b)(4).Kd-630l, udi (b)(4).The literature article is attached for additional information.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide additional information from the author and the legal manufacturer's investigation.New information added to the following fields: the device history records (dhr) for this device could not be reviewed since the serial number was not provided.Olympus ships devices manufactured according to all applicable procedures and meet final product release criteria.A definitive root cause was not identified.Based on the available information, the legal manufacturer was unable to determine the probable cause of the adverse events since the device was not returned for evaluation.No malfunctions were reported.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author responded to our request for additional information.The serial and lot numbers of the olympus device are not available.The author stated no olympus device malfunctioned and did not cause or contribute to the reported adverse events.The device is not available for return.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer Contact
masaharu hirose
2-248-1 okkonoki
kuroishi-shi, aomori 036-0-357
JA   036-0357
426422891
MDR Report Key15099283
Report Number9614641-2022-00030
Device Sequence Number11809799
Product Code KNS
UDI-Device Identifier04953170208409
UDI-Public04953170208409
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K092309
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-620LR
Device Lot NumberUNKNOWN(LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2022
Supplement Date Received by Manufacturer08/02/2022
Initial Report FDA Received Date07/25/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK LOT:FD-410LR, HX-610-135L, UNKNOWN CAP; UNK SERIAL: CF-Q240AL,CF-H260AL, OR PCF-Q260JI
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown